Purpose of investigation: A rare case of increasing CA 125 and CA 19-9 levels increasing in a woman with adenomyoma is described. Methods: A 39-year-old nullipara woman with CA 125 = 1,796 U/ml and CA 19-9 = 177 U/ml was submitted to abdominal and pelvic MRI, gastric endoscopy, colonoscopy, hysteroscopy, pelvic Doppler and PET scan. None of the exams revealed any apparent malignant disease. Results: Six months of gonadotropin releasing hormone agonist treatment reduced CA 125 and CA 19-9 levels. However, after contraceptive pill use the markers were again elevated, and a laparoscopic hysterectomy was performed, and normal CA 125 and CA 19-9 levels were achieved. Conclusions: Adenomyoma may be associated with high levels of CA 125 and CA 19-9.
|Number of pages||2|
|Journal||European Journal of Gynaecological Oncology|
|Publication status||Published - 2011 Sept 19|
- CA 125 antigen
- CA 19-9 antigen
ASJC Scopus subject areas
- Obstetrics and Gynaecology